Alert archive / North Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 18, NWS Grand Forks, ND

February 25, 201113 counties in North Dakota; Kittson County, Marshall County, Minnesota

NWS Grand Forks, ND issued this wind chill advisory at Feb 25, 2011, 3:02 PM CST for 13 counties in North Dakota; Kittson County, Marshall County, Minnesota. It took effect at Feb 25, 2011, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 3:02 PM CST (21:02 UTC)
In effect from
Feb 25, 2011, 9:00 PM CST
Expired
Feb 26, 2011, 12:00 PM CST
In force
15 hr
Issued by
NWS Grand Forks, ND

Counties Kittson County, MN, Marshall County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 78 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WWUS43 KFGF 252102
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
302 PM CST FRI FEB 25 2011

...ANOTHER NIGHT OF HAZARDOUS WIND CHILLS...

.A WEST WIND OF 5 TO 10 MPH WILL COMBINE WITH COLD TEMPERATURES TO
PRODUCE HAZARDOUS WIND CHILLS FROM 25 TO 35 BELOW TONIGHT INTO
SATURDAY MORNING.

MNZ004-007-NDZ006>008-014>016-024-026-027-054-261600-
/O.NEW.KFGF.WC.Y.0018.110226T0300Z-110226T1600Z/
KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS
302 PM CST FRI FEB 25 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST SATURDAY. 


* WIND CHILLS WILL BECOME HAZARDOUS THIS EVENING CONTINUING OVERNIGHT.

* WIND CHILL VALUES OF 25 TO 35 BELOW CAN BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
4 follow-up statements
624 
WWUS43 KFGF 260300
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
900 PM CST FRI FEB 25 2011

...ANOTHER NIGHT OF HAZARDOUS WIND CHILLS...

.A WEST WIND OF 5 TO 10 MPH WILL COMBINE WITH COLD TEMPERATURES
TO PRODUCE HAZARDOUS WIND CHILLS FROM 25 TO 40 BELOW TONIGHT INTO
SATURDAY MORNING.

MNZ004-007-NDZ006>008-014>016-024-026-027-054-261600-
/O.CON.KFGF.WC.Y.0018.000000T0000Z-110226T1600Z/
KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS
900 PM CST FRI FEB 25 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY.

* WIND CHILLS WILL BE HAZARDOUS INTO SATURDAY MORNING. 

* WIND CHILL VALUES OF 25 TO 40 BELOW CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
TG
279 
WWUS43 KFGF 261110
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
510 AM CST SAT FEB 26 2011

...ANOTHER MORNING OF HAZARDOUS WIND CHILLS...

.A SOUTHWEST WIND OF 5 TO 15 MPH WILL COMBINE WITH COLD TEMPERATURES TO
PRODUCE HAZARDOUS WIND CHILLS FROM 25 TO 40 BELOW FOR SATURDAY
MORNING.

NDZ028>030-038-261600-
/O.EXA.KFGF.WC.Y.0018.000000T0000Z-110226T1600Z/
GRIGGS-STEELE-TRAILL-BARNES-
INCLUDING THE CITIES OF...COOPERSTOWN...FINLEY...MAYVILLE...
VALLEY CITY
510 AM CST SAT FEB 26 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.

* WIND CHILLS WILL BE HAZARDOUS SATURDAY MORNING.

* WIND CHILL VALUES OF 25 TO 40 BELOW CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL COMBINE
TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN RESULT IF
PRECAUTIONS ARE NOT TAKEN. FOR THOSE GOING OUTDOORS...MAKE
SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ004-007-NDZ006>008-014>016-024-026-027-054-261800-
/O.EXT.KFGF.WC.Y.0018.000000T0000Z-110226T1800Z/
KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS
510 AM CST SAT FEB 26 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILLS WILL BE HAZARDOUS SATURDAY MORNING.

* WIND CHILL VALUES OF 25 TO 40 BELOW CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL COMBINE
TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN RESULT IF
PRECAUTIONS ARE NOT TAKEN. FOR THOSE GOING OUTDOORS...MAKE
SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

HOPPES
606 
WWUS43 KFGF 261625
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1025 AM CST SAT FEB 26 2011

...WIND CHILLS TO GRADUALLY IMPROVE...

.A SOUTHWEST WIND OF 5 TO 15 MPH WILL COMBINE WITH COLD
TEMPERATURES TO PRODUCE HAZARDOUS WIND CHILLS FROM 25 TO 40 BELOW
FOR SATURDAY MORNING.

NDZ028>030-038-261730-
/O.EXP.KFGF.WC.Y.0018.000000T0000Z-110226T1600Z/
GRIGGS-STEELE-TRAILL-BARNES-
INCLUDING THE CITIES OF...COOPERSTOWN...FINLEY...MAYVILLE...
VALLEY CITY
1025 AM CST SAT FEB 26 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 



$$

MNZ004-007-NDZ006>008-014>016-024-026-027-054-261800-
/O.CON.KFGF.WC.Y.0018.000000T0000Z-110226T1800Z/
KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS
1025 AM CST SAT FEB 26 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILLS WILL BE HAZARDOUS THE REMAINDER OF THE MORNING.

* WIND CHILL VALUES OF 25 TO 35 BELOW CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL COMBINE
TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
RESULT IF PRECAUTIONS ARE NOT TAKEN. FOR THOSE GOING OUTDOORS...
MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND
GLOVES.

&&

$$
433 
WWUS43 KFGF 261825
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1225 PM CST SAT FEB 26 2011

...RISING TEMPERATURES REDUCING WIND CHILL THREAT...

.RISING TEMPERATURES HAVE REDUCED THE WIND CHILL THREAT ACROSS THE REGION.

MNZ004-007-NDZ006>008-014>016-024-026-027-054-261930-
/O.EXP.KFGF.WC.Y.0018.000000T0000Z-110226T1800Z/
KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS
1225 PM CST SAT FEB 26 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 25, 2:53 PM CST, 9 minutes earlier.

Area forecast discussion, Feb 25, 2:53 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
253 PM CST FRI FEB 25 2011

.DISCUSSION...FORECAST CHALLENGE CONCERNS TEMPERATURES AND MINOR
PCPN CHANCES. MODELS OVERALL IN PRETTY GOOD AGREEMENT THROUGH
PERIOD AND WILL USE BLEND FOR FORECAST.

VERY LITTLE -SN NOTED FROM METARS WITH WEAK RETURNS ASSOCIATED
WITH WEAK WAVE RIDING ALONG DAKOTAS BORDER AREA. BASED ON CURRENT
TRENDS AND TIMING WILL MENTION SOME FLURRIES ACROSS SE FA THIS
EVENING.  OTHERWISE TEMPERATURES MAIN CONCERN. AS WAVE EXITS THIS
EVENING CLOUDS SHOULD EXIT TO THE EAST AND ANY CU DEVELOPMENT
UNDER COLD POOL WILL DISSIPATE. WITH SURFACE HIGH OVERHEAD WEAK
FLOW AND EVENTUAL CLEARING TEMPERATURES SHOULD DROP OFF QUICKLY.
ANOTHER COLD NIGHT WITH TEMPERATURES LOWERED BLO GUIDANCE. EVEN
WITH WIND BLO 10KT WILL NEED WCHILL ADVISORY ACROSS NORTH WITH
COLD TEMPERATURES.

NORTHERN BRANCH OF BROAD WESTERN MID LEVEL TROUGH SWINGS THROUGH
SATURDAY. GFS SHOWING LOWER CONDENSATION PRESSURE DEFICITS FROM
275-280K SURFACE JUST CLIPPING FAR SOUTHERN FA. SLIGHT CHANCE POPS
IN NOW AND WILL MAINTAIN BUT MINIMAL AMOUNTS EXPECTED. ON THE
SURFACE HIGH PRESSURE SHIFTS EAST SETTING UP INCREASING RETURN
FLOW. COLD START HOWEVER SHOULD SEE A LITTLE BETTER RECOVERY WITH
MIXING/WARM ADVECTION.

CONTINUED WARM ADVECTION AND ENOUGH MIXING TO HOLD TEMPERATURES UP
SOMEWHAT HOWEVER OVERALL CLOUD TRENDS WILL HAVE FINAL SAY.

ANOTHER WEAK WAVE IN OVERALL ZONAL MID LEVEL FLOW CROSSES SOUTHERN
CANADA SUNDAY. LOOKS TO BE SIMILAR TO PREVIOUS WEAK FEATURES AND
WILL ONLY HAVE SLIGHT CHANCE POPS ACROSS FAR NORTH. THERMAL
ADVECTION LEVELS OFF AND WITH WARMER START TEMPERATURES SHOULD AT
LEAST APPROACH SOMETHING RESEMBLING AVERAGE.

WARM ADVECTION KICKS IN AGAIN MONDAY AHEAD OF NEXT STRONGER
WAVE/COLD FRONT TO AFFECT FA. LIKE PREVIOUS WAVE LOWEST
CONDENSATION PRESSURE DEFICITS/ISENTROPIC LIFT CONFINED FROM FAR
NORTH INTO SOUTHERN CANADA SO CURRENT POPS SEEM REASONABLE. LOOKS
TO BE OUR LAST SEMI-REASONABLE DAY BEFORE COLD FRONT SWINGS
THROUGH IN LATER PERIOD.

.LONG TERM (TUE-FRI)...
LONG TERM MODELS IN GENERAL AGREEMENT WITH THE UPPER LEVEL FEATURES
ACROSS THE NORTHERN PLAINS IN THE TUESDAY THROUGH FRIDAY. ZONAL FLOW
WITH WEAK RIDGING EXPECTED ACROSS THE INTERMOUNTAIN WEST DURING THE
PERIOD. WEAK DISTURBANCES WILL TRACK ACROSS THE NORTH ON TUESDAY SO
TRIMMED THE POPS TO JUST THE NORTHERN HALF OF THE FA AND THEN WENT
WITH FLURRIES ON DURING THE DAY. DRY ON WED BEFORE WAA BEGINS
THURSDAY AS SATURATED COLUMN LIFTS OVER THE COLD DOME INCREASING THE
CHANCES FOR SNOW IN THE THURS-FRI TIME FRAME. TEMPS WILL BE WELL
BELOW AVERAGE FOR THE BEGINNING OF MARCH WITH HIGHS 5 TO 15 DEGREES
BELOW NORMAL.

&&

.AVIATION...
POCKETS OF MVFR CIGS AND SOME MVFR VSBYS WITH -SN WILL CONTINUE TO
LINGER THIS AFTERNOON ACROSS THE FA. MVFR CONDITIONS WILL IMPROVE
THIS EVENING AND ALL TAF SITES WILL BE VFR OVERNIGHT WITH BKN MID
LEVEL CLOUDS AOA 6000FT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY
     FOR NDZ006>008-014>016-024-026-027-054.

MN...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY
     FOR MNZ004-007.

&&

VOELKER/JK
Hazardous weather outlook, Feb 25, 5:54 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
554 AM CST FRI FEB 25 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
554 AM CST FRI FEB 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS OF 25 TO 35 BELOW ARE EXPECTED THROUGH THIS
MORNING...MAINLY NORTH AND WEST OF A VALLEY CITY TO ROSEAU LINE. A
WIND CHILL ADVISORY IS IN EFFECT UNTIL NOON ON FRIDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

Nearby

Wind Chill Advisories in North Dakota, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.